Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 80, NWS Jackson, MS

March 29, 2016Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 29, 2016, 10:15 AM CDT for Clay County, Mississippi. It took effect at Apr 1, 2016, 11:48 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 29, 2016, 10:15 AM CDT (15:15 UTC)
In effect from
Apr 1, 2016, 11:48 AM CDT
Expired
Apr 1, 2016, 9:35 AM CDT
In force
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

750 
WGUS44 KJAN 291515
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1015 AM CDT TUE MAR 29 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tibbee Creek Near Tibbee affecting Clay County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur.  Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-302115-
/O.NEW.KJAN.FL.W.0080.160401T1708Z-000000T0000Z/
/TBBM6.1.ER.160401T1708Z.160402T0600Z.000000T0000Z.NO/
1015 AM CDT TUE MAR 29 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tibbee Creek Near Tibbee
* from Friday afternoon until further notice.
* At  9:30 AM Tuesday the stage was 15.0 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...With 2 to 3 inches of additional rainfall expected from
  Late Wednesday through Thursday. The river will rise above flood
  stage by early Friday afternoon and will continue to rise to near
  24.1 feet by early Saturday morning.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tibbee Creek
Tibbee         23  15.0 Tue 09 AM  14.7  14.6  21.2  24.1 01 AM 04/02


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
6 follow-up statements
813 
WGUS84 KJAN 300230
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
930 PM CDT TUE MAR 29 2016

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-310830-
/O.EXT.KJAN.FL.W.0080.160401T1609Z-000000T0000Z/
/TBBM6.1.ER.160401T1609Z.160402T0600Z.000000T0000Z.NO/
930 PM CDT TUE MAR 29 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Friday morning until further notice.
* At  8:30 PM Tuesday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...With 2 to 3 inches of additional rainfall expected from
  late Wednesday through Thursday. The river will rise above flood
  stage by late Friday morning and will continue to rise to near 
  24.7 feet by early Saturday morning.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tibbee Creek
Tibbee         23  14.9 Tue 08 PM  14.7  15.0  22.1  24.7 01 AM 04/02


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
977 
WGUS84 KJAN 301441
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
941 AM CDT WED MAR 30 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-312041-
/O.EXT.KJAN.FL.W.0080.160401T1407Z-000000T0000Z/
/TBBM6.1.ER.160401T1407Z.160402T1200Z.000000T0000Z.NO/
941 AM CDT WED MAR 30 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Friday morning until further notice.
* At  8:30 AM Wednesday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by late Friday 
  morning and will continue to rise to near 26.0 feet by Saturday 
  morning.
* Impact...At 26.0 feet...Low land and agriculture land near the creek
  is flooded.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tibbee Creek
Tibbee         23  14.9 Wed 08 AM  15.4  22.4  26.0  26.0 07 AM 04/02


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
984 
WGUS84 KJAN 310159
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
859 PM CDT WED MAR 30 2016

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 
  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-010759-
/O.EXT.KJAN.FL.W.0080.160401T1640Z-160404T2024Z/
/TBBM6.1.ER.160401T1640Z.160402T1200Z.160404T1424Z.NO/
859 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Friday morning to Monday afternoon.
* At  8:30 PM Wednesday the stage was 15.0 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast....Over 2 inches of rainfall is predicted over the
  next 24 hours which will cause the river to rise above flood 
  stage by early Friday afternoon and will continue to rise to
  near 25.7 feet by Saturday morning. 
* Impact...At 26.0 feet...Low land and agriculture land near the creek
  is flooded.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tibbee Creek
Tibbee         23  15.0 Wed 08 PM  15.2  21.6  25.7  25.7 07 AM 04/02


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

MSC103-010758-
/O.EXT.KJAN.FL.W.0086.160401T1657Z-160404T2015Z/
/MCNM6.1.ER.160401T1657Z.160402T1200Z.160404T1415Z.NO/
859 PM CDT WED MAR 30 2016


The Flood Warning continues for
  The Noxubee River At Macon
* from Friday morning to Monday afternoon.
* At  8:00 PM Wednesday the stage was 7.8 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...Over 2 inches of rainfall is predicted over the
  next 24 hours which will cause the river to rise above flood 
  stage by early Friday afternoon and will continue to rise to
  near 29.6 feet by Saturday morning. 
* Impact...At 28.0 feet...Farm land near the river begins to flood.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Noxubee River 
Macon          26   7.8 Wed 08 PM   8.7  24.1  29.6  29.6 07 AM 04/02


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
743 
WGUS84 KJAN 311456
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
956 AM CDT THU MAR 31 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 
  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 48 hours of forecast rainfall is used for 
for these points. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-012056-
/O.EXT.KJAN.FL.W.0080.160401T1500Z-160404T2125Z/
/TBBM6.1.ER.160401T1500Z.160402T1200Z.160404T1525Z.NO/
956 AM CDT THU MAR 31 2016

...Flood Warning extended until Monday afternoon...

The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Friday morning to Monday afternoon.
* At  9:30 AM Thursday the stage was 15.2 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by late tomorrow 
  morning and will continue to rise to near 26.3 feet by Saturday 
  morning. 
* Impact...At 26.0 feet...Low land and agriculture land near the creek
  is flooded.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tibbee Creek
Tibbee         23  15.2 Thu 09 AM  22.4  26.3  25.3  26.3 07 AM 04/02


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

MSC103-012055-
/O.EXT.KJAN.FL.W.0086.160401T2242Z-160404T0916Z/
/MCNM6.1.ER.160401T2242Z.160402T1800Z.160404T0316Z.NO/
956 AM CDT THU MAR 31 2016


The Flood Warning continues for
  The Noxubee River At Macon
* from Friday afternoon to late Sunday night.
* At  9:00 AM Thursday the stage was 8.2 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will rise above flood stage by tomorrow 
  afternoon and will continue to rise to near 28.7 feet by early 
  Saturday afternoon. 
* Impact...At 28.0 feet...Farm land near the river begins to flood.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Noxubee River 
Macon          26   8.2 Thu 09 AM  19.7  28.5  28.1  28.7 01 PM 04/02


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
059 
WGUS84 KJAN 010126
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
826 PM CDT THU MAR 31 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 
  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-020726-
/O.EXT.KJAN.FL.W.0080.160401T1648Z-160404T2024Z/
/TBBM6.1.ER.160401T1648Z.160402T1200Z.160404T1424Z.NO/
826 PM CDT THU MAR 31 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Friday morning to Monday afternoon.
* At  7:30 PM Thursday the stage was 17.4 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by late tomorrow 
  morning and will continue to rise to near 25.6 feet by Saturday 
  morning. 
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tibbee Creek
Tibbee         23  17.4 Thu 07 PM  21.8  25.6  24.8  25.6 07 AM 04/02


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

MSC103-020726-
/O.EXT.KJAN.FL.W.0086.160402T1255Z-160403T1330Z/
/MCNM6.1.ER.160402T1255Z.160402T1800Z.160403T0730Z.NO/
826 PM CDT THU MAR 31 2016


The Flood Warning continues for
  The Noxubee River At Macon
* from Saturday morning to Sunday morning.
* At  8:00 PM Thursday the stage was 10.5 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will rise above flood stage by Saturday 
  morning and will continue to rise to near 27.1 feet by early 
  Saturday afternoon. 
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Noxubee River 
Macon          26  10.5 Thu 08 PM  15.4  25.8  25.1  27.1 01 PM 04/02


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
037 
WGUS84 KJAN 011435
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
935 AM CDT FRI APR 1 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tibbee Creek Near Tibbee affecting Clay County
  Noxubee River At Macon affecting Noxubee County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-011505-
/O.CAN.KJAN.FL.W.0080.000000T0000Z-160404T2024Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT FRI APR 1 2016

The Flood Warning is cancelled for
  The Tibbee Creek Near Tibbee.
* At  8:30 AM Friday the stage was 19.2 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will crest below flood stage at 22.5 feet 
  early tomorrow afternoon.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tibbee Creek
Tibbee         23  19.2 Fri 08 AM  22.4  22.2  20.9  22.5 01 PM 04/02


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

MSC103-011505-
/O.CAN.KJAN.FL.W.0086.000000T0000Z-160403T1330Z/
/MCNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT FRI APR 1 2016

The Flood Warning is cancelled for
  The Noxubee River At Macon.
* At  9:00 AM Friday the stage was 20.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will crest below flood stage at 23.2 feet this
  evening.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Noxubee River 
Macon          26  20.6 Fri 09 AM  22.6  18.3  15.4              


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 29, 9:45 AM CDT, 30 minutes earlier.

Area forecast discussion, Mar 29, 9:45 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT TUE MAR 29 2016

...ACTIVE WEDNESDAY INTO THURSDAY NIGHT WITH FLASH FLOODING EXPECTED
AND A FEW ROUNDS OF SEVERE STORMS POSSIBLE...

.UPDATE...MOST OF THE CWA IS OFF TO A SUNNY START THIS MORNING, BUT
THERE ARE ALREADY SIGNS OF CHANGES ON THE HORIZON. WITH SURFACE FLOW
GRADUALLY TURNING BACK AROUND TO THE SOUTH, DEEP LAYER MOISTURE IS
ALREADY BACK ON THE INCREASE ACROSS CENTRAL LA AND THERE ARE A FEW
SHOWERS MOVING THROUGH THE ALEXANDRIA AREA. FOR THE TIME BEING, THESE
WILL STRUGGLE TO MAKE IT VERY FAR NORTH AS DEWPOINTS REMAIN IN THE
40S IN THAT PART OF THE CWA. HOWEVER, ISO SHRA/TSRA WERE ADDED TO THE
FORECAST ACROSS A FEW OF OUR LA PARISHES AND INTO NATCHEZ. FOR THE
REST OF US, CLOUDS WILL BEGIN TO INCREASE THROUGH THE DAY BUT PRECIP
IS EXPECTED TO REMAIN LIMITED UNTIL AFTER THE WARM FRONT MAKES A
PUSH NORTHWARD TONIGHT. A FEW ADJUSTMENTS WERE ALSO MADE TO FORECAST
MAX TEMPS BASED ON CURRENT TRENDS AND YESTERDAYS OBSERVED READINGS.
UPDATED PRODUCTS HAVE BEEN SENT. /DL/

&&

.AVIATION...ISOLD TSRA ACTIVITY WAS NOTED MOVING TOWARD SW MS BUT NO
CONVECTION IS EXPECTED AT THE TAF SITES. VFR FLIGHT CATEGORIES WILL
PREVAIL AT ALL TAF SITES THROUGH TONIGHT. MID TO HIGH LEVEL CLOUDS
WILL DEVELOP FROM THE SW AFTER 18Z. LOWER VFR CIGS WILL SPREAD
ACROSS THE REGION FROM THE WEST OVERNIGHT. EAST WINDS TODAY WILL
BECOME SOUTHEASTERLY TONIGHT. /22/

&&

.DISCUSSION... /ISSUED AT 401 AM CDT TUE MAR 29 2016/
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE PRIMARY CONCERN
WILL BE THE FIRST PART OF A COMPLEX STORM SYSTEM WITH THE
SEVERE/FLOODING RISK FOR WEDNESDAY INTO WEDNESDAY NIGHT.

LATEST SATELLITE IMAGERY SHOWED A LARGE UPPER TROUGH OVER THE
WESTERN US WITH AN ASSOCIATED CLOSED LOW OVER THE SOUTHWEST US.
AS WE MOVE INTO TONIGHT LOW LEVEL RETURN FLOW WILL INCREASE ACROSS
THE CWA WHICH WILL INCREASE CLOUDINESS OVER THE REGION FROM THE
SOUTHWEST OVERNIGHT. WE MAY GET SOME ISOLATED SHOWERS ACROSS THE
SOUTHWEST. THERE SHOULD BE ENOUGH ELEVATED INSTABILITY FOR SOME
CONVECTION THERE PRIOR TO DAWN. LOWS WILL RANGE FROM THE LOWER 50S
EAST TO THE LOWER 60S SOUTHWEST.

FOR WEDNESDAY MODEL ELEMENTS START TO COME TOGETHER. MODELS CONTINUE
TO SHOW THE COUPLING OF UPPER JETS OVER THE NORTHWEST DELTA AS WE
PUSH FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. A SHORT WAVE
WILL EJECT FROM THE WESTERN US UPPER TROUGH AND BECOME PHASED IN
WITH A NORTHERN STREAM TROUGH.

LOOKING AT THE FLOODING RISK PERSPECTIVE...NAEFS AND GEFS ENSEMBLES
CONTINUE TO SHOW NEAR OR AT MAX VALUES OF MOISTURE TRANSPORT,PWATS,
AND QPF VALUES. SHORT TERM MODELS CONTINUES TO SHOW 325-330 PLUS
THETA E RIDGE AIR PUSHING OVER THE REGION FOR WEDNESDAY AFTERNOON
AND NIGHT WITH STRONG LOW LEVEL TRANSPORT. ANALOG MODEL THREAT
GUIDANCE ALSO SHOWS SOME HEAVY RAINFALL POTENTIAL. SO IT LOOKS LIKE
THE HEAVIEST RAINFALL WILL AFFECT THE NORTHWEST DELTA REGION BY
EARLY WEDNESDAY EVENING THEN PUSH ACROSS THE REST OF THE CWA DURING
THE OVERNIGHT HOURS. IT LOOKS LIKE THE BEST EFFICIENT RAINFALL
AMOUNTS WILL BE IN THE NORTH. WITH THE COUPLING OF JETS WE COULD GET
SOME RAINFALL OF 1 TO 3 INCHES WITH SOME HIGHER AMOUNTS POSSIBLE.
THIS COULD AFFECT AREA RIVERS AND SATURATED SOILS FOR
FLOODING ISSUES. WPC HAS A SLIGHT TO MODERATE RISK OF EXCESSIVE
RAINFALL FOR THE CWA.

LOOKING AT THE SEVERE RISK. THERE WILL BE GOOD DEEP SHEAR ALONG
WITH A LOW LEVEL JET OF AROUND 50 TO 60 KNOTS AS WE GO FROM THE
AFTERNOON INTO THE OVERNIGHT HOURS WITH MIDLEVEL LAPSE RATES MAXING
AROUND 7-7.5C. MODEL SOUNDINGS CONTINUE TO SHOW CURVED HODOGRAPHS IN
THE LOWER LEVELS. SO WITH THIS IN MIND WILL CONTINUE TO MENTION THE RISK
OF LARGE HAIL, DAMAGING WINDS, AND TORNADOES. THE EXACT TIMING IS
HARD TO NAIL DOWN AT THIS TIME WITH THIS COMPLEX SYSTEM. THE NAM
MODEL SHOWS SOME STRONG TO SEVERE STORMS MOVING ACROSS THE REGION
WEDNESDAY AFTERNOON AND NIGHT. IT ALSO SHOWS A MESOSCALE WAVE AND
BOUNDARY MOVING ACROSS THE REGION WEDNESDAY NIGHT. THE LATEST EURO
AND GFS HINTS AT THIS TOO. THE OTHER CONVECTIVE MODE SHORT TERM
MODELS SHOWS SOME STRONG STORMS IN THE DELTA REGION DURING THE
AFTERNOON. WITH SUCH A COMPLEX SYSTEM NOT CONFIDENT ENOUGH TO GO
ABOVE LIMITED AT THIS TIME. WANT TO WAIT UNTIL WE GET INTO ALL THE
SHORT TERM CONVECTIVE MODE MODELS TIMING WISE.

FOR WEDNESDAY NIGHT AS THE PRESSURE GRADIENT INCREASES THE WINDS
WILL PICK UP SOME ESP IN THE DELTA REGION. WE MAY EVEN TOUCH WIND
ADVISORY CRITERIA IN SOME LOCATIONS IN THE NORTHWEST AND NORTH.  AS
FAR AS TEMPS ARE CONCERN HIGHS WILL ONCE AGAIN BE IN THE LOWER TO
MIDDLE 70S. LOWERS WILL BE MILD IN THE MIDDLE 60S AS PWATS SURGE
ACROSS THE REGION.

.LONG TERM...THURSDAY THROUGH TUESDAY...BY THE BEGINNING OF THE
PERIOD CONVECTION SHOULD LIKELY BE ONGOING OVERNIGHT. THE UPPER
200MB JET THAT WAS ANCHORED NEAR THE COAST WILL ACTUALLY MOVE EAST
AND OUR AREA WILL BECOME MORE INFLUENCED BY A STRENGTHENING 140KT
JET MOVING EAST ACROSS TEXAS AND LOUISIANA. THE FIRST WAVE OF
RAIN/CONVECTION LOOKS TO MOVE EAST EARLY THURSDAY MORNING AND MAY
PROVIDE A BRIEF BREAK IN THE ACTIVITY FOR THE AREA WITH ANOTHER WAVE
SET TO MOVE THROUGH THE REGION THURSDAY AFTERNOON AHEAD OF THE
FRONTAL BOUNDARY. THERE REMAINS SOME QUESTION IN HOW CONVECTION
WEDNESDAY WILL AFFECT SEVERE POTENTIAL THURSDAY AND IT WILL COME
DOWN TO MESOSCALE DETAILS/NEAR SHORT TERM TRENDS THAT WILL DETERMINE
THIS. THAT BEING SAID...PARAMETERS SHOULD BE IN PLACE TO SUPPORT
SEVERE WEATHER ACROSS THE ENTIRE AREA THURSDAY. STEEP MID LEVEL
LAPSE RATES(AROUND 7-7.5C/KM AND VERTICAL TOTALS AROUND 27-30C)...A
MOIST AIRMASS FULLY IN PLACE(PW VALUES RANGE FROM 1.6-1.9
INCHES)...CAPES AROUND 1500-2000J/KG AND GOOD DEEP LAYER SHEAR WILL
SUPPORT HAIL...WIND AND AGAIN TORNADOES. WILL CONTINUE TO MENTION
THIS IN THE HWO/GRAPHICS. ALONG WITH THIS...ANOTHER 1-3 INCHES OF
RAIN WILL FALL OVER WHAT FELL ON WEDNESDAY AND WEDNESDAY
NIGHT...EXACERBATING ANY FLOODING ISSUES.

STORMS WILL CONTINUE INTO THURSDAY EVENING UNTIL THE FRONT FINALLY
GETS A PUSH THROUGH THE REGION. THE GFS AND ECMWF DEPICT A SFC LOW
MOVING NORTHEAST FROM THE GULF COAST ACROSS OUR REGION AND INTO
ALABAMA. THIS WOULD HELP RAIN SHIFT EAST THROUGH THE NIGHT. THERE IS
SOME CHANCE THIS FRONT AND SOME SHOWERS COULD HANG UP IN THE
SOUTHEAST PART OF MY CWA AND IS DEPICTED BY A FEW MODELS BEFORE
FINALLY MOVING OFFSHORE AS THE MAIN UPPER TROUGH MOVES THROUGH LATER
FRIDAY. COOLER AND DRIER AIR WILL MOVE IN FOLLOWING THIS SYSTEM WITH
HIGHS SLIGHTLY COOLER IN THE 60S AND 70S AND LOWS IN THE 40S. THIS
COMES AS SFC HIGH PRESSURE MOVES OVER THE ARKLAMISS AND NORTHWEST
TYPE FLOW ALOFT PREVAILS FOR THE WEEKEND INTO EARLY NEXT WEEK. /28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/22/17/28
Hazardous weather outlook, Mar 29, 4:53 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CDT TUE MAR 29 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
453 AM CDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PERIOD OF ACTIVE WEATHER IS EXPECTED TO AFFECT THE OUTLOOK AREA
WEDNESDAY THROUGH THURSDAY NIGHT. CONFIDENCE IS INCREASING THAT
MULTIPLE ROUNDS OF SHOWERS AND STORMS WILL BRING HEAVY RAINFALL AND
THE POTENTIAL FOR MORE FLOODING TO THE AREA. THEREFORE...AN ELEVATED
THREAT FOR FLOODING EXISTS OVER THE ARKLAMISS WEDNESDAY THROUGH
THURSDAY NIGHT.

IN ADDITION...THE UNSTABLE ATMOSPHERE WILL BE CONDUCIVE FOR SEVERE
STORMS DURING THE TIME PERIOD FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY NIGHT. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES
WILL BE POSSIBLE DURING THIS TIME.

RESIDENTS ACROSS THE ARKLAMISS ARE URGED TO MONITOR FUTURE FORECASTS
AND OUTLOOKS FOR THE LATEST INFORMATION CONCERNING THIS PROLONGED
POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ACROSS THE REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION WEDNESDAY
THROUGH THURSDAY NIGHT.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:52 PM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more63 hr
Mar 29, 4:47 PM CDTSpecial Weather StatementJANForrest43 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.